Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 14, 2008, 1:05 PM MST for 6 counties in Idaho. It took effect at Jan 15, 2008, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 1:05 PM MST (20:05 UTC)
- In effect from
- Jan 15, 2008, 8:00 AM MST
- Expired
- Jan 15, 2008, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 142005 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 105 PM MST MON JAN 14 2008 IDZ014>016-030-150500- /O.NEW.KBOI.WI.Y.0002.080115T1500Z-080116T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 105 PM MST MON JAN 14 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY...MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT FROM 8 AM MST TO 5 PM MST TUESDAY. A STRONG COLD FRONT EARLY TUESDAY MORNING WILL BE FOLLOWED BY SUSTAINED NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH. VISIBILITY WILL BE REDUCED IN AREAS WHERE THERE IS BLOWING SNOW. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KBOI 150449 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 949 PM MST MON JAN 14 2008 IDZ014>016-030-151300- /O.CON.KBOI.WI.Y.0002.080115T1500Z-080116T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 949 PM MST MON JAN 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY TUESDAY MORNING. THIS WILL BE FOLLOWED BY SUSTAINED NORTHWEST WINDS UP TO 35 MPH WITH GUSTS UP TO 50 MPH. VISIBILITY WILL BE REDUCED IN AREAS WHERE THERE IS BLOWING SNOW. THE WINDS WILL BEGIN TO DECREASE AROUND SUNSET. EVEN THOUGH THE ENTIRE UPPER TREASURE VALLEY IS OFFICIALLY IN THE ADVISORY...THE STRONGEST WINDS WILL BE TO THE SOUTH AND EAST OF THE BOISE METRO AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 150922 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 222 AM MST TUE JAN 15 2008 IDZ014>016-030-152300- /O.CON.KBOI.WI.Y.0002.080115T1500Z-080116T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 222 AM MST TUE JAN 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE UPPER TREASURE VALLEY EAST OF BOISE THROUGH THE WESTERN MAGIC VALLEY AS WELL AS THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY. AS OF 2 AM THE COLD FRONT HAD MOVED THROUGH EAST CENTRAL OREGON AND WEST CENTRAL IDAHO...INCLUDING ACROSS BOISE ABOUT 1245 AM. SPEEDS HAVE BEEN QUITE VARIABLE IN SPACE AND TIME WITH THIS SYSTEM. SOUTH TO NORTHWEST WINDS ACROSS THE AREA WILL BUILD TO WEST AND NORTHWEST THROUGH THE LATE MORNING AND CONTINUE AT SPEEDS OF 20 TO35 MPH WITH GUSTS UP TO 50 MPH THROUGH THE AFTERNOON OVER MUCH OF SOUTHWEST IDAHO. VISIBILITY WILL BE REDUCED IN AREAS WHERE THERE IS SNOW OR WINDS CAUSE BLOWING SNOW. THE WINDS WILL BEGIN TO DECREASE BY SUNSET. A FEW WIND GUSTS NEAR THIS FRONT SO FAR INCLUDE... BAKER CITY NORTHWEST 31 MPH AT 155 AM MST BEHIND THE FRONT...... BOISE AIRPORT SOUTH 40 MPH AT 1242 AM MST WITH THE FRONT...AND TRAIL GULCH RAWS SOUTHERN TWIN FALLS COUNTY SOUTH 55 MPH AT 106 AM MST AHEAD OF THE FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 152019 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 119 PM MST TUE JAN 15 2008 IDZ014-152130- /O.CAN.KBOI.WI.Y.0002.000000T0000Z-080116T0000Z/ UPPER TREASURE VALLEY- 119 PM MST TUE JAN 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY. AS OF 1 PM MST NORTHWEST WINDS HAD DECREASED TO 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 MPH. WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE AFTERNOON. $$ IDZ015-016-030-160000- /O.CON.KBOI.WI.Y.0002.000000T0000Z-080116T0000Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 119 PM MST TUE JAN 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND SOUTHWEST IDAHO HIGHLANDS...UNTIL 5 PM MST THIS AFTERNOON. AS OF 1 PM MST SUSTAINED WEST WINDS WERE STILL BLOWING NEAR 30 MPH WITH GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 152356 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 456 PM MST TUE JAN 15 2008 IDZ015-016-030-160100- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-080116T0000Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 456 PM MST TUE JAN 15 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE WILL ALLOW THE WIND ADVISORY...WHICH HAS BEEN IN EFFECT FRO THE SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...TO EXPIRE ON SCHEDULE AT 5 PM MST. WINDS ARE STILL GUSTING TO AROUND 25 MPH ACROSS THE AREA...BUT THIS IS BELOW THE CRITERIA FOR A WIND ADVISORY. WINDS WILL DIMINISH FURTHER THROUGHOUT THE EVENING. $$ SP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 14, 9:06 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Jan 14, 9:06 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 906 AM MST MON JAN 14 2008 .DISCUSSION...FOG HAS LIFTED TO A STRATUS DECK IN MOST OF THE SNAKE BASIN WITH THE ASSISTANCE OF SE SURFACE WINDS. WEBCAMS AT MYL AND MIDVALE STILL SHOWED FOG AT 15Z. CONTINUED GRADUAL IMPROVEMENT EXPECTED REST OF TODAY THEN MORE IMPROVEMENT TONIGHT AS VIGOROUS SHORT WAVE TROUGH AND SURFACE COLD FRONT COME IN FROM THE NW... THEN COMPLETE CLEARING TUESDAY WITH BRISK POST-FRONTAL NW WINDS. FROPA TONIGHT WILL BRING SNOW SHOWERS TO OUR NRN ZONES IN IDAHO WITH 1-3 INCHES ACCUMULATION. FLURRIES OR NONE FURTHER SOUTH AND WEST. TURNING COLDER TUESDAY AND QUITE COLD WEDNESDAY MORNING AS SURFACE HIGH BUILDS IN BEHIND TUESDAY/S FRONT AND FLOW ALOFT BECOMES NNWLY. CURRENT FORECAST SHOWS THINGS WELL...NO UPDATES PLANNED. && .AVIATION...IFR CEILINGS HOLDING ON OVER THE WESTERN MAGIC VALLEY AND LONG VALLEY OF IDAHO THIS MORNING. MVFR CEILINGS OVER BAKER VALLEY AND TREASURE VALLEY. STRATUS ALREADY BREAKING UP IN THE VICINITY OF KBOI AND EXPECT THIS TREND TO CONTINUE THROUGH THE DAY WITH ONLY LOCAL MVFR CONDITIONS AFTER 21Z OVER THE TREASURE VALLEY ...MOSTLY ALONG THE SNAKE RIVER...AND BAKER VALLEY. IFR CEILINGS GRADUALLY LIFT TO MVFR /1-2K FEET AGL/ OVER THE WESTERN MAGIC VALLEY AND LONG VALLEY THIS AFTERNOON. CONDITIONS WILL CONTINUE TO IMPROVE TONIGHT AS WINDS INCREASE AHEAD OF A COLD FRONT. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH TUESDAY...THICK STRATUS LAYER ACROSS MUCH OF SW IDAHO AND SE OREGON HAS STABILIZED RATHER THAN LOWERED TO THE SURFACE THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED IN ALL BUT THE MOST FOG-PRONE AREAS FROM BKE-ONO-EUL. LIGHT PRECIP IS POSSIBLE UNDER THE STRATUS SO HAVE CONTINUED WORDING OF A THREAT OF SLICK ROADS THIS MORNING. LOCALIZED DENSE FOG WILL CONTINUE IN THE LONG VALLEY THIS MORNING. AN APPROACHING FRONT WILL INCREASE WINDS AHEAD OF THE SYSTEM AND STRATUS IS EXPECTED TO GRADUALLY ERODE FROM ITS PERIPHERY. MOISTURE WITH THE FRONT WILL STILL FAVOR NORTHERN ZONES THEN POST FRONTAL WINDS WILL GUST FOR SEVERAL HOURS LATE TONIGHT AND EARLY TUESDAY AND BUILD TUESDAY AFTERNOON IN THE MAGIC VALLEY. LONG TERM...TUESDAY NIGHT THROUGH MONDAY...MODELS CONTINUE THE TREND OF AN UPPER LEVEL RIDGE JUST OFF THE WEST COAST. THIS PATTERN WILL KEEP THE FORECAST AREA UNDER A NORTHERLY FLOW THROUGH AT LEAST SATURDAY. WITH THE NORTHERLY FLOW OVER THE AREA EXPECT MAINLY DRY CONDITIONS WITH LITTLE CHANCE OF PRECIPITATION. A FEW LONG RANGE MODELS ARE SHOWING A SHORTWAVE TROUGH DROPPING SOUTH OUT OF CANADA THAT WILL MOVE OVER THE FORECAST AREA ON SUNDAY WHILE OTHER MODELS KEEP THE TROUGH FURTHER TO THE EAST. WITH SOME UNCERTAINTY AS TO THE PLACEMENT OF THE TROUGH WILL KEEP A MENTION OF CHANCE POPS OVER MOUNTAIN ZONES IN IDAHO AND SLIGHT CHANCE OVER THE REST OF THE FORECAST AREA. TEMPERATURES THROUGH THE PERIOD WILL BE AT OR BELOW NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....DG PREV SHORT TERM...VM PREV LONG TERM....JA
Hazardous weather outlook, Jan 14, 7:35 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 735 AM MST MON JAN 14 2008 IDZ011>016-028>030-ORZ061>064-151445- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 735 AM MST MON JAN 14 2008 /635 AM PST MON JAN 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:09 PM MST | Dense Fog Advisory | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.